Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 9, 2008, 4:44 PM CDT for Shackelford County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2008, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 9, 2008, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 18 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 092145
TORSJT
TXC417-092215-
/O.NEW.KSJT.TO.W.0032.080409T2144Z-080409T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
444 PM CDT WED APR 9 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
ALBANY...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MORAN BY 445 PM CDT...
IBEX BY 455 PM CDT...
US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 500 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3252 9910 3252 9918 3251 9919 3251 9929
3280 9947 3294 9916 3294 9909 3284 9909
3282 9907 3253 9908
TIME...MOT...LOC 2144Z 245DEG 40KT 3264 9926
$$1 follow-up statement
000
WWUS54 KSJT 092204
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CDT WED APR 9 2008
TXC417-092215-
/O.CON.KSJT.TO.W.0032.000000T0000Z-080409T2215Z/
SHACKELFORD TX-
504 PM CDT WED APR 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
SHACKELFORD COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR US-180 NEAR THE
SHACKELFORD-STEPHENS COUNTY LINE...OR 10 MILES WEST OF
BRECKENRIDGE...MOVING NORTHEAST AT 46 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN
SHACKELFORD COUNTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3252 9910 3252 9918 3251 9920 3252 9925
3287 9932 3294 9916 3294 9909 3284 9909
3282 9907 3253 9908
TIME...MOT...LOC 2204Z 245DEG 40KT 3273 9902
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 9, 3:31 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 9, 3:31 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT WED APR 9 2008 .SHORT TERM... WILL BE BUSY THROUGH TONIGHT WITH A GOOD CHANCE OF SEVERE WEATHER OVER MOST OF THE AREA. SKIES HAVE MOSTLY CLEARED AND DESTABILIZED OVER ALL THE CWA THIS AFTERNOON WITH THE EXCEPTION OF THE NORTHERN BIG COUNTRY. A WARM FRONT CONTINUES TO MOVE TO THE NORTH ACROSS THE AREA AND IS NOW ENTERING THE SOUTHERN BIG COUNTRY...WITH ONGOING CONVECTION WITH ROTATION OBSERVED ALONG THE FRONTAL BOUNDARY. THE SOUTHERN EXTENT OF THE DRY LINE HAS BEGUN TO BULGE TO THE EAST AS EVIDENT BY A 15 DEGREE DROP IN THE DEW POINT AT FORT STOCKTON...AND CONVECTION IS ONGOING JUST WEST OF THE CONCHO VALLEY ALONG THE DRY LINE. THE LATEST RUC HAS INDICATED THIS ENHANCED CONVECTION ALONG THE SOUTHERN EXTENT OF THE DRY LINE OVER THE WESTERN CWA WITH THE LIKELY FORMATION OF A SQUALL LINE THIS EVENING. THE NORTHERN EXTENT OF THE DRY LINE WILL EXTEND NORTHWEST FROM THE NORTHERN CONCHO VALLEY TO THE NEW MEXICO BORDER UNTIL LATE THIS EVENING BEFORE BEGINNING ITS EASTERN PUSH. IN ADDITION TO THE CONTINUING ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON ASSOCIATED WITH THE WARM FRONT...A BETTER CHANCE FOR SEVERE WEATHER WILL COME LATER THIS EVENING WHEN THE DRY LINE MOVES EAST AND INTERSECTS THE WARM FRONT...AN EVENT ENHANCED BY THE DEVELOPMENT OF A 60 KNOT PLUS LLJ LATER THIS EVENING. THE SEVERE WEATHER CHANCES WILL CONTINUE AFTER MIDNIGHT AND WILL BE ACCOMPANIED BY HEAVY RAINFALL. THE DRY LINE/COLD FRONT WILL CLEAR THE FORECAST AREA BY DAY BREAK THURSDAY WITH VERY DRY AIR AND HIGH WINDS IN ITS WAKE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FOR THURSDAY AFTERNOON WITH ELEVATED FIRE DANGER CONTINUING INTO FRIDAY. .LONG TERM... THE LONG TERM LOOKS DRY AS AN UPPER LEVEL RIDGE BUILDS OVER THE WESTERN STATES. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF UPPER HIGH PRESSURE THROUGH THE REMAINDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 77 40 74 / 70 10 10 10 SAN ANGELO 58 83 43 78 / 60 10 10 0 JUNCTION 63 85 44 83 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. WIND ADVISORY FROM 12 PM TO 7 PM CDT THURSDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/15
Hazardous weather outlook, Apr 9, 1:52 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 152 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS AS A WARM FRONT INTERACTS WITH A SURFACE DRYLINE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND NORTHEAST OF A LINE FROM STERLING CITY...THROUGH SAN ANGELO...AND SOUTH TO MASON. THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY THIS AFTERNOON IN THIS VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS WILL BE VERY LARGE HAIL AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WATCH FOR STRONG WEST WINDS ACROSS WEST CENTRAL TEXAS. EXPECT AT LEAST A WIND ADVISORY. ALSO...WITH VERY DRY AIR MOVING INTO WEST CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE TEENS ACROSS WEST CENTRAL TEXAS THURSDAY AFTERNOON. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH A FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT. 23/HUBER
In the hours before
Local storm report, Apr 9, 3:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 4 NW TYE 32.49N 99.92W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN ON I-20 WEST OF TYE
&&
24Local storm report, Apr 9, 3:40 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 NE TYE 32.47N 99.85W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN 2 MILES NORTHEAST OF
TYE...ABOUT 3/4 MI NORTH OF I-20.
&&
24Local storm report, Apr 9, 3:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 4 WSW HAWLEY 32.59N 99.87W
04/09/2008 E1.00 INCH JONES TX FIRE DEPT/RESCUE
&&
24Local storm report, Apr 9, 4:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 S NUGENT 32.65N 99.66W
04/09/2008 M1.00 INCH JONES TX LAW ENFORCEMENT
&&
11The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 35 min |
| Apr 8, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 26 min |
| Apr 8, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 43 min |
| Apr 8, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 25 min |
| Apr 9, 4:16 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 25 hr |
| Apr 9, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 32 min |
| Apr 9, 3:15 PM CDT | Tornado Warning | SJT | Jones, Taylor | 45 min |
| Apr 9, 3:23 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 52 min |
| Apr 9, 3:35 PM CDT | Tornado Warning | SJT | Jones, Taylor | 40 min |
| Apr 9, 3:54 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 36 min |
| Apr 9, 3:57 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 48 min |
| Apr 9, 4:04 PM CDT | Tornado Warning | SJT | Fisher, Jones | 26 min |
| Apr 9, 4:13 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 32 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 32 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.